Alert archive / Idaho / Red Flag Warnings in 2006

Red Flag Warning 8, NWS Pocatello, ID

August 16, 2006

NWS Pocatello, ID issued this red flag warning at Aug 16, 2006, 2:43 AM MDT. It took effect at Aug 16, 2006, 12:00 PM MDT. It was in force for 10 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Aug 16, 2006, 2:43 AM MDT (08:43 UTC)
In effect from
Aug 16, 2006, 12:00 PM MDT
Expired
Aug 16, 2006, 10:25 PM MDT
In force
10 hr
Issued by
NWS Pocatello, ID

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS85 KPIH 160843
RFWPIH

RED FLAG WARNING
NATIONAL WEATHER SERVICE POCATELLO ID
243 AM MDT WED AUG 16 2006

...RED FLAG WARNING IS IN EFFECT FROM 12 PM (NOON) TO 12 AM (MIDNIGHT)
MDT WEDNESDAY FOR DRY LIGHTNING...GUSTY WINDS...LOW HUMIDITIES...IN SOUTHEAST
IDAHO ZONES 405 406 AND 407.

IDZ405>407-162200-
/O.UPG.KPIH.FW.A.0005.060816T1800Z-060817T0600Z/
/O.NEW.KPIH.FW.W.0008.060816T1800Z-060817T0600Z/
EAST SALMON RIVER MOUNTAINS/SALMON NF-
LEMHI AND LOST RIVER RANGE/CHALLIS NF-
EAST CENTRAL IDAHO MOUNTAINS-
243 AM MDT WED AUG 16 2006

...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO MIDNIGHT MDT
TONIGHT FOR DRY LIGHTNING...GUSTY WINDS...AND LOW HUMIDITIES...

THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO MIDNIGHT MDT
TONIGHT. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. 

ANOTHER ROUND OF THUNDERSTORMS IS FORECAST FOR WEDNESDAY
AFTERNOON AND EVENING AHEAD OF AN APPROACHING COLD FRONT. WIDELY
SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS AFTERNOON AND
CONTINUE INTO THE EVENING HOURS. THESE STORMS CAN PRODUCE DRY
LIGHTNING AND WIND GUSTS OF 40-45 MPH. IN ADDITION...THE
INCREASING PRESSURE GRADIENT AHEAD OF THE FRONT WILL PRODUCE NON-
CONVECTIVE WINDS OF 20-30 MPH. MOST PARTS OF THE AFFECTED ZONES
ARE ALREADY PRIMED AS THEY HAVE BEEN REACHING HUMIDITIES BELOW 15
PERCENT FOR THE PAST 3-4 DAYS.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY.

PLEASE ADVISE THE APPROPRIATE OFFICIALS AND AFFECTED FIELD
PERSONNEL OF THIS RED FLAG WARNING.

$$
2 follow-up statements
000 
WWUS85 KPIH 162106
RFWPIH

RED FLAG WARNING
NATIONAL WEATHER SERVICE POCATELLO ID
306 PM MDT WED AUG 16 2006


IDZ405>407-170600-
/O.CON.KPIH.FW.W.0008.000000T0000Z-060817T0600Z/
EAST SALMON RIVER MOUNTAINS/SALMON NF-
LEMHI AND LOST RIVER RANGE/CHALLIS NF-
EAST CENTRAL IDAHO MOUNTAINS-
306 PM MDT WED AUG 16 2006

...RED FLAG WARNING REMAINS IN EFFECT UNTIL MIDNIGHT MDT
TONIGHT FOR DRY LIGHTNING...GUSTY WINDS...LOW
HUMIDITIES...IN SOUTHEAST IDAHO ZONES 405 406 AND 407....

A RED FLAG WARNING REMAINS IN EFFECT UNTIL MIDNIGHT MDT TONIGHT. 

SCATTERED DRY THUNDERSTORMS WILL TRACK ACROSS THE AREA THIS
EVENING AS A COLD FRONT SLIDES SOUTH OVER THE FIRE DISTRICT. THE
STORMS HAVE THE POTENTIAL TO PRODUCE DRY LIGHTNING AND WIND GUSTS
OF 40-45 MPH. IN ADDITION...THE INCREASING PRESSURE GRADIENT
AHEAD OF THE FRONT WILL PRODUCE NON-CONNECTIVE WINDS OF 20-30 MPH
ESPECIALLY ACROSS THE RIDGES. CONVECTION SHOULD DIMINISH AFTER
MIDNIGHT.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY.

PLEASE ADVISE THE APPROPRIATE OFFICIALS AND AFFECTED FIELD
PERSONNEL OF THIS RED FLAG WARNING.

$$
000 
WWUS85 KPIH 170425
RFWPIH

RED FLAG WARNING
NATIONAL WEATHER SERVICE POCATELLO ID
1025 PM MDT WED AUG 16 2006

IDZ405>407-170530-
/O.CAN.KPIH.FW.W.0008.000000T0000Z-060817T0600Z/
EAST SALMON RIVER MOUNTAINS/SALMON NF-
LEMHI AND LOST RIVER RANGE/CHALLIS NF-
EAST CENTRAL IDAHO MOUNTAINS-
1025 PM MDT WED AUG 16 2006

...RED FLAG WARNING IS CANCELLED FOR THE CENTRAL MOUNTAINS
OF SOUTHEAST IDAHO...

THE NATIONAL WEATHER SERVICE IN POCATELLO HAS CANCELLED THE RED
FLAG WARNING. WIND SPEEDS REMAIN ELEVATED ACROSS THE CENTRAL
MOUNTAINS THIS EVENING AS A COLD FRONT WAS NOTED WORKING THROUGH 
THE REGION. HOWEVER HUMIDITY LEVELS HAD RISEN ABOVE 30 PERCENT IN
MOST AREAS WHILE TEMPERATURES HAD COOLED INTO THE MID 60S. THUS
THE RED FLAG WARNING HAS BEEN CANCELLED.

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pocatello, ID wrote its last area forecast discussion before this red flag warning went out at Aug 15, 3:16 PM MDT, 11 hours 27 minutes earlier.

Area forecast discussion, Aug 15, 3:16 PM MDT, 11 hours 27 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE POCATELLO ID
316 PM MDT TUE AUG 15 2006

.DISCUSSION...UNSETTLED WEATHER CONTINUES ACROSS THE REGION AS
ANOTHER ROUND OF ISOLATED SHOWERS AND THUNDERSTORMS HAVE DEVELOPED
IN THE CENTRAL IDAHO MOUNTAINS AND ALONG THE I-15/I-86/I-84 CORRIDOR
FROM IDAHO FALLS TO WEST OF TWIN FALLS. MODERATE RAINFALL HAS
ALREADY BEEN REPORTED IN THE POCATELLO AREA. IT IS EXPECTED THAT
THE MAJORITY OF TODAYS STORMS WILL BE WET...ALTHOUGH A FEW DRY
LIGHTNING STRIKES ARE POSSIBLE.

THE MAIN FORECAST ELEMENT TODAY IS THE APPROACHING LOW PRESSURE AND
FRONTAL SYSTEM DEVELOPING IN THE EASTERN PACIFIC OCEAN WHICH
SHOULD REACH THE WASHINGTON/OREGON COAST ON WEDNESDAY. THE SYSTEM
WILL MAKE STEADY PROGRESS EASTWARD...REACHING SOUTHEAST IDAHO ON
THURSDAY EVENING-FRIDAY MORNING. WITH THE INCREASING PRESSURE
GRADIENT AHEAD OF THIS SYSTEM...COUPLED WITH JET STREAM WINDS OF
80- 85 MPH MOVING OVER CENTRAL IDAHO...SURFACE WINDS ARE FORECAST
TO INCREASE TO 20-25 MPH THROUGH THE CENTRAL IDAHO MOUNTAINS
TOMORROW. ALSO SHOWERS AND THUNDERSTORMS WILL OCCUR AGAIN ON
WEDNESDAY AND THESE WILL BE PRIMARILY DRY AS THE AVAILABLE
MOISTURE WILL BE LOWER THAN TODAY.

ONCE THE FRONTAL SYSTEM AND UPPER TROUGH PASS THROUGH THE REGION
EARLY FRIDAY...WINDS WILL SHIFT TO THE NORTHWEST AND USHER IN
COOLER TEMPERATURES. THE HIGH PRESSURE RIDGING PRESENT THE PAST
FEW DAYS WILL RE-ESTABLISH ITSELF OVER SOUTHEAST IDAHO BEGINNING
ON SATURDAY...RESULTING IN CLEAR TO PARTLY CLOUDY SKIES...LITTLE
IF ANY PRECIPITATION...AND GRADUALLY WARMING TEMPERATURES THROUGH
NEXT TUESDAY.

WARANAUSKAS

&&

.AVIATION...ISOLATED THUNDERSTORMS WILL OCCUR ACROSS MUCH OF
SOUTHEAST IDAHO TONIGHT AND INTO EARLY WEDNESDAY. MAINLY VFR
CONDITIONS EXPECTED EXCEPT IN AND AROUND THUNDERSTORMS WHERE MFVR
COULD OCCUR DUE TO CEILINGS AND VISIBILITY. LOCALLY GUSTY WINDS ARE
ALSO POSSIBLE IN AND AROUND ISOLATED THUNDERSTORMS.

WINTHER

&&

.FIRE WEATHER...AN UPPER-LEVEL TROUGH WILL TRACK INTO THE REGION ON
WEDNESDAY. AHEAD OF THIS SYSTEM ISOLATED THUNDERSTORMS WILL CONTINUE
ACROSS MUCH OF THE FIRE DISTRICT TONIGHT AND AGAIN ON WEDNESDAY.
ALTHOUGH THE THUNDERSTORMS ON WEDNESDAY WILL LIKELY BE DRIER AND
HAVE HIGHER WIND GUSTS. A COLD FRONT IS FORECAST TO TRACK INTO THE
CENTRAL MOUNTAINS LATE WEDNESDAY AFTERNOON AND THIS FRONT SHOULD
ENHANCE WINDS ESPECIALLY ACROSS THE CENTRAL MOUNTAIN RIDGES
WEDNESDAY AFTERNOON AND EVENING. WINDS GUSTS COULD APPROACH 50 MPH
IN FIRE ZONE 405...406 AND 407. A DRIER MORE STABLE AIRMASS WILL RETURN
FOR THE END OF THE WEEK AND INTO THE WEEKEND.

WINTHER

&&

.PIH WATCHES/WARNINGS/ADVISORIES...
FIRE WEATHER WATCH FROM WEDNESDAY AFTERNOON THROUGH WEDNESDAY
EVENING FOR IDZ405-IDZ406-IDZ407.

&&

99/99/99
Hazardous weather outlook, Aug 15, 10:57 AM MDT, 15 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE POCATELLO ID
1057 AM MDT TUE AUG 15 2006

IDZ017-019>025-161700-
EASTERN MAGIC VALLEY-UPPER SNAKE HIGHLANDS-
UPPER SNAKE RIVER PLAIN-LOWER SNAKE RIVER PLAIN-
SOUTH CENTRAL HIGHLANDS-CARIBOU HIGHLANDS-
CACHE VALLEY/IDAHO PORTION-WASATCH MOUNTAINS/IDAHO PORTION-
1057 AM MDT TUE AUG 15 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN IDAHO.

.DAY ONE...TODAY AND TONIGHT

THE RED FLAG WARNING FOR THE SNAKE RIVER BASIN AND SOUTHERN
HIGHLANDS (FIRE ZONES 409-410-412-413) WAS ALLOWED TO EXPIRE AT
9AM THIS MORNING. ANOTHER ROUND OF THUNDERSTORMS IS FORECAST FOR
THIS AFTERNOON AND EVENING ESPECIALLY OVER THE MOUNTAINS. WITH THE
AIRMASS BEING A LITTLE MORE MOIST THAN YESTERDAY WET THUNDERSTORMS
ARE LIKELY. PRIMARY THREAT WILL BE GUSTY OUTFLOW WINDS OF 35-40
MPH. NO RED FLAG CONDITIONS ARE EXPECTED.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

ISOLATED THUNDERSTORMS WITH POSSIBLE DRY LIGHTNING ARE FORECAST
FOR WEDNESDAY AND THURSDAY. DRIER STABLE CONDITIONS ARE EXPECTED
FOR FRIDAY THROUGH MONDAY WITH NO HAZARDOUS WEATHER IS EXPECTED ON
THOSE DAYS.

.SPOTTER INFORMATION STATEMENT...

WE ASK TRAINED SPOTTERS AND CITIZENS TO REPORT SIGNIFICANT
WEATHER CONDITIONS WHEN IT IS SAFE TO DO SO. THESE CONDITIONS MAY
INCLUDE HAIL...TORNADOES...STRONG WIND...DUST STORMS...SNOWFALL...
EXTREME COLD TEMPERATURES...FREEZING RAIN OR HEAVY RAIN...DENSE
FOG...AND FLOODING OR ICE JAMS. INFORMATION ABOUT THESE HAZARDOUS
CONDITIONS SHOULD BE CALLED INTO YOUR NATIONAL WEATHER SERVICE
OFFICE IN POCATELLO USING THE 1-800 SEVERE WEATHER HOTLINE...OR
208-233-0834.

IDZ018-031-032-161700-
SAWTOOTH MOUNTAINS-BIG AND LITTLE WOOD RIVER REGION-
LOST RIVER/PAHSIMEROI-
1057 AM MDT TUE AUG 15 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN IDAHO.

.DAY ONE...TODAY AND TONIGHT

ANOTHER ROUND OF THUNDERSTORMS IS FORECAST FOR THIS AFTERNOON AND
EVENING. WITH INCREASED MOISTURE OVER YESTERDAY STORMS TODAY
SHOULD BE MORE WET THAN DRY. NO RED FLAG CONDITIONS ARE EXPECTED.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

MORE THUNDERSTORMS ARE EXPECTED ON WEDNESDAY AND THURSDAY WITH
CONDITIONS TRENDING TOWARD DRY THUNDERSTORMS ON WEDNESDAY. WE WILL
MONITOR CLOSELY FOR A POSSIBLE FIRE WEATHER WATCH FOR WEDNESDAY
AFTERNOON AND EVENING IN FIRE ZONES 405-406-407. ONCE THE
PRECIPITATION ENDS LATE THRUSDAY CONDITIONS WILL BE DRIER AND MORE
STABLE FOR FRIDAY THRU MONDAY SO NO HAZARDOUS WEATHER IS EXPECTED
FOR THOSE DAYS.

.SPOTTER INFORMATION STATEMENT...

WE ASK TRAINED SPOTTERS AND CITIZENS TO REPORT SIGNIFICANT
WEATHER CONDITIONS WHEN IT IS SAFE TO DO SO. THESE CONDITIONS MAY
INCLUDE HAIL...TORNADOES...STRONG WIND...DUST STORMS...SNOWFALL...
EXTREME COLD TEMPERATURES...FREEZING RAIN OR HEAVY RAIN...DENSE
FOG...AND FLOODING OR ICE JAMS. INFORMATION ABOUT THESE HAZARDOUS
CONDITIONS SHOULD BE CALLED INTO YOUR NATIONAL WEATHER SERVICE
OFFICE IN POCATELLO USING THE 1-800 SEVERE WEATHER HOTLINE...OR
208-233-0834.

Nearby

Red Flag Warnings in Idaho, 2006Every red flag warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.